Alert archive / Illinois / Special Weather Statements in 2019

Special Weather Statement, NWS St. Louis, MO

August 6, 2019Adams County, Brown County, Pike County, Illinois

NWS St. Louis, MO issued this special weather statement at Aug 6, 2019, 2:26 AM CDT for Adams County, Brown County, Pike County, Illinois. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2019, 2:26 AM CDT (07:26 UTC)
Expired
Aug 6, 2019, 3:15 AM CDT
In force
49 min
Issued by
NWS St. Louis, MO

Counties Adams County, IL, Brown County, IL, Pike County, IL

The radar

The Lincoln radar (KILX), 128 km from the middle of the area, began a volume at 07:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 7.4 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2019-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 133 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2019-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
133 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1548 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

134 
WWUS83 KLSX 060726
SPSLSX

Special Weather Statement
National Weather Service St Louis MO
226 AM CDT Tue Aug 6 2019
 
ILZ095>097-060815-
Brown IL-Adams IL-Pike IL-
226 AM CDT Tue Aug 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PIKE...ADAMS AND BROWN
COUNTIES IN WEST CENTRAL ILLINOIS UNTIL 315 AM CDT...

At 226 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mount Sterling to Payson. Movement was
southeast at 30 mph.

Pea size hail and wind gusts up to 50 mph will be possible with these
storms.

Locations impacted include...
Quincy, Pittsfield, Quincy Regional Airport, Mount Sterling, Barry,
Griggsville, Camp Point, Payson, Clayton, Golden, Fall Creek,
Beverly, Buckhorn, Adams, La Grange, Kingston, Burton, Liberty,
Versailles and Hull.

This includes the following highways...
 Interstate 172 between exits 2 and 15.
 Interstate 72 between exits 10 and 35.

This also includes Siloam Springs State Park.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4011 9072 4005 9067 4002 9063 4003 9061
      4001 9062 4000 9060 3998 9060 3997 9051
      3988 9058 3986 9058 3983 9057 3971 9065
      3963 9081 3958 9106 3987 9145 3988 9145
      3989 9144 4011 9115
TIME...MOT...LOC 0726Z 309DEG 28KT 4002 9070 3982 9126 

$$

Glass

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at Aug 5, 11:45 PM CDT, 2 hours 41 minutes earlier.

Area forecast discussion, Aug 5, 11:45 PM CDT, 2 hours 41 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1145 PM CDT Mon Aug 5 2019

.SHORT TERM...  (Through Late Tuesday Night)
Issued at 304 PM CDT Mon Aug 5 2019

A cold front extending from a surface low over southern MN southwest
through central Nebraska will move southeastward through our
forecast area on Tuesday as an upper level trough deepens over the
Great Lakes region.  A weakening MCS is expected to drop southward
into northeast MO and west central IL late tonight/early Tuesday
morning.  The atmosphere will become quite unstable by Tuesday
afternoon along and just ahead of the cold front with scattered
thunderstorms forecast to develop and shift southward through
central and southeast MO and southwest IL Tuesday afternoon and
evening.  A few storms may be strong to severe during the late
afternoon and early evening with damaging wind gusts possible.  The
convection should shift south of the forecast area by late Tuesday
night as the cold front moves south of the region with slightly
cooler and less humid air filtering into northeast MO and west
central IL late Tuesday night.

GKS

.LONG TERM...  (Wednesday through Next Monday)
Issued at 304 PM CDT Mon Aug 5 2019

The active northwest flow pattern will continue through the
rest of the work week.  The NAM model tries to bring an MCS
southeastward through central and southeast MO on Wednesday, but
both the operational GFS and ECMWF models keep the convection west
of the forecast area on Wednesday which is consistent with previous
model runs so for now will keep Wednesday dry. The models are in
better agreement in dropping convection southeastward into our
area late Wednesday night and Thursday ahead of a northwest flow
shortwave. Convection will likely continue mainly across southeast
MO and southwest IL Thursday night into Friday along a cold front
dropping slowly southward through this area. The showers/storms
should shift south of our forecast area by Friday night with
cooler temperatures as a surface ridge over the northern Plains
builds southward into the region. It appears that the weekend will
be mainly dry as the upper level ridge over the southwestern US
shifts eastward into MO.

GKS

&&

.AVIATION...  (For the 06z TAFs through 06z Tuesday Night)
Issued at 1133 PM CDT Mon Aug 5 2019

Showers and thunderstorms over eastern Iowa and northern Illinois
are continuing to move south/southeast late this evening. As
expected, the storms have weakened over the past couple of hours.
This trend should continue as mesoanalysis shows limited
instability ahead of these storms. Scattered storms may affect
KUIN in the predawn hours but confidence remains too low to add a
TEMPO or prevail TS. The cold front associated with these storms
will continue to progress southeastward through the remainder of
the CWA on Tuesday. Additional storms are forecast to redevelop
just after midday, with KCOU and the metro terminals likely on the
northwestern edge of these storms. Coverage looks to be scattered
in nature, so maintained VCTS mention. The threat for storms
should wane by early evening, but any storms that do directly
affect the terminals could reduce visibilities and produce gusty
winds. With the frontal passage, winds should veer from the
southwest to the northwest.

SPECIFICS FOR KSTL:

A cold front will approach the terminal just after midday on
Tuesday and scattered storms should develop along this boundary.
There remains some uncertainty on exactly where these storms
refire so maintained a VCTS group during the afternoon. Behind the
front, winds will veer from the southwest to the northwest along
with decreasing cloudiness.

Gosselin

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Aug 5, 3:21 PM CDT, 11 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
321 PM CDT Mon Aug 5 2019

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-062030-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
321 PM CDT Mon Aug 5 2019

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

There is a chance for thunderstorms across northeast Missouri and
west central Illinois late tonight. A few storms may produce strong
gusty winds.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a chance for thunderstorms Tuesday and Tuesday evening and
again Wednesday night through Saturday morning. A few storms may be
strong to severe Tuesday afternoon and early evening with damaging
winds the primary threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

GKS

In the hours before

Special weather statement, Aug 6, 2:26 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service St Louis MO
226 AM CDT Tue Aug 6 2019

ILZ095>097-060815-
Brown IL-Adams IL-Pike IL-
226 AM CDT Tue Aug 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PIKE...ADAMS AND BROWN
COUNTIES IN WEST CENTRAL ILLINOIS UNTIL 315 AM CDT...

At 226 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mount Sterling to Payson. Movement was
southeast at 30 mph.

Pea size hail and wind gusts up to 50 mph will be possible with these
storms.

Locations impacted include...
Quincy, Pittsfield, Quincy Regional Airport, Mount Sterling, Barry,
Griggsville, Camp Point, Payson, Clayton, Golden, Fall Creek,
Beverly, Buckhorn, Adams, La Grange, Kingston, Burton, Liberty,
Versailles and Hull.

This includes the following highways...
 Interstate 172 between exits 2 and 15.
 Interstate 72 between exits 10 and 35.

This also includes Siloam Springs State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4011 9072 4005 9067 4002 9063 4003 9061
      4001 9062 4000 9060 3998 9060 3997 9051
      3988 9058 3986 9058 3983 9057 3971 9065
      3963 9081 3958 9106 3987 9145 3988 9145
      3989 9144 4011 9115
TIME...MOT...LOC 0726Z 309DEG 28KT 4002 9070 3982 9126

Glass

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 1:30 PM CDTSpecial Weather StatementLSXSaint Charles60 min
Aug 6, 1:53 PM CDTSevere Thunderstorm WarningLSXFranklin, Saint Charles, Saint Louis51 min
Aug 6, 2:28 PM CDTSpecial Weather StatementLSXJefferson62 min
Aug 6, 2:36 PM CDTSevere Thunderstorm WarningLSXFranklin, Jefferson, Saint Louis39 min
Aug 6, 2:44 PM CDTSevere Thunderstorm WarningLSXFranklin, Washington46 min
Aug 6, 3:26 PM CDTSevere Thunderstorm WarningLSXSaint Francois, Washington49 min
Aug 6, 4:15 PM CDTSevere Thunderstorm WarningLSXIron, Madison, Saint Francois, Washington45 min
Aug 6, 4:43 PM CDTSevere Thunderstorm WarningLSXCrawford, Iron, Washington47 min
Aug 6, 4:59 PM CDTSevere Thunderstorm WarningLSXIron, Reynolds61 min
Aug 6, 2:58 AM CDTSpecial Weather StatementLSXGreene, Pike47 min
Aug 6, 1:40 PM CDTSpecial Weather StatementLSXFayette, Marion65 min
Aug 6, 4:04 PM CDTSevere Thunderstorm WarningLSXMarion56 min

Nearby

Special Weather Statements in Illinois, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.